Alert archive / Wyoming / Special Weather Statements in 2021

Special Weather Statement, NWS Cheyenne, WY

July 2, 2021Niobrara County, Wyoming

NWS Cheyenne, WY issued this special weather statement at Jul 2, 2021, 5:07 PM MDT for Niobrara County, Wyoming. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2021, 5:07 PM MDT (23:07 UTC)
Expired
Jul 2, 2021, 5:45 PM MDT
In force
38 min
Issued by
NWS Cheyenne, WY

County Niobrara County, WY

The radar

The Rapid City radar (KUDX), 153 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 11.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2021-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 317 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2021-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
317 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
1062 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

006 
WWUS85 KCYS 022307
SPSCYS

Special Weather Statement
National Weather Service Cheyenne WY
507 PM MDT Fri Jul 2 2021
 
WYZ102-022345-
Niobrara County WY-
507 PM MDT Fri Jul 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL NIOBRARA COUNTY
UNTIL 545 PM MDT...

At 507 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Mule Creek Junction, or 30 miles west of Edgemont,
moving east at 5 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of north central
Niobrara County.

LAT...LON 4329 10452 4345 10453 4348 10427 4329 10424
TIME...MOT...LOC 2307Z 262DEG 5KT 4337 10442 

$$

Hammer

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 2, 2:11 PM MDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jul 2, 2:11 PM MDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
211 PM MDT Fri Jul 2 2021

.SHORT TERM...(This evening through Monday night)
Issued at 212 PM MDT Fri Jul 2 2021

Forecast concerns deal with shower/thunderstorm chances through
the short term. Currently...still have a stationary boundary over
the eastern half of our CWFA this afternoon. Dewpoints in the
upper 50s east of this front across the Nebraska Panhandle and low
50s across the southeast Wyoming plains east of the Laramie
Range. While west of the front...we are seeing upper 30s and low
40s across Carbon County. Radar beginning to show some showers and
thunderstorms developing across northern Colorado.

For this afternoon...looking at afternoon surface based CAPE on
the order of 1500/2000 J/KG with afternoon heating. Sfc-6km shear
still not all that impressive around 20-30kts. So not expecting
much in the way of severe thunderstorms. Forecast storm motions
still low...under 15kts...especially out in the panhandle. So
could see some heavy rainers once again today. Latest HRRR shows
convection peaking out around 22Z to 01Z...then dying off quickly
with less heating.

SPC has a Marginal Risk for severe thunderstorms in the Nebraska
Panhandle for Saturday. A little bit better directional shear as
upper level winds out of the northwest and low level winds out of
the southeast. Still not all that impressive...but a few storms
could be severe Saturday afternoon.

Clipper system Sunday moves through the eastern CWFA that could
give us another good chance for more widespread convection into
Monday afternoon.

.LONG TERM...(Tuesday through Friday)
Issued at 212 PM MDT Fri Jul 2 2021

Tuesday...Somewhat similar coverage to Monday with scattered showers
and thunderstorms during the afternoon under northwest flow aloft. A
bit cooler with the coverage of showers and thunderstorms.

Wednesday-Friday...Ridging aloft builds overhead, and with the
warmer temperatures aloft, more limited shower and thunderstorm
coverage is anticipated, isolated at best. Warmer temperatures also
expected with the forecasted 700 mb temperature rise. Perhaps
slightly cooler on Friday with a bit more cloud cover.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1140 AM MDT Fri Jul 2 2021

Wyoming TAFS...VFR. Thunderstorms in the vicinity at Laramie and
Cheyenne from 20Z to 02Z. Wind gusts to 23 knots until 02Z.

Nebraska TAFS...VFR. Thunderstorms in the vicinity at Scottsbluff
from 21Z to 02Z. Wind gusts to 30 knots until 02Z, then to
25 knots at Alliance and Sidney after 15Z Saturday.
&&

.FIRE WEATHER...
Issued at 212 PM MDT Fri Jul 2 2021

Minimal fire weather concerns as we see daily chances for showers
and thunderstorms through at least Tuesday. Afternoon humidity
remains above critical levels with good overnight recoveries.
Weather forecast to change after Tuesday as high pressure builds
back into the area with drier weather and lower humidity. By
Thursday and Friday next week...southwest winds forecast to become
breezy with afternoon gusts over 30 mph. So looking at possible
critical fire weather conditions at that time.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...GCC
LONG TERM...RUBIN
AVIATION...RUBIN
FIRE WEATHER...GCC
Hazardous weather outlook, Jul 2, 5:15 AM MDT, 11 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
515 AM MDT Fri Jul 2 2021

WYZ101>103-105>108-110-112>119-031115-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Shirley Basin-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-North Snowy Range Foothills-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
515 AM MDT Fri Jul 2 2021

This hazardous weather outlook is for portions of east central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Widely scattered showers and thunderstorms will develop this
afternoon and move east through the early evening hours. A few of
these thunderstorms may become strong with brief heavy rainfall,
gusty winds, and small hail possible.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Afternoon showers and thunderstorms are expected every afternoon
through Tuesday of next week.

.Spotter information statement...

Spotter activation will not be required at this time.

NEZ002-003-019>021-054-055-095-096-031115-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
515 AM MDT Fri Jul 2 2021

This hazardous weather outlook is for portions of panhandle
Nebraska.

.DAY ONE...TODAY AND TONIGHT

A few thunderstorms are possible this evening across western
Nebraska. Brief heavy rainfall and gusty winds may accompany
these thunderstorms before they diminish shortly after sunset.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Afternoon showers and thunderstorms are expected every afternoon
through Tuesday of next week.

.Spotter information statement...

Spotter activation will not be required at this time.

WYZ104-109-111-031115-
Ferris/Seminoe/Shirley Mountains-Central Carbon County-
Southwest Carbon County-
515 AM MDT Fri Jul 2 2021

This hazardous weather outlook is for portions of south central
Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A few thunderstorms are possible this holiday weekend. Brief heavy
rainfall and frequent lightning may accompany these thunderstorms
in the afternoon and early evening hours.

.Spotter information statement...

Spotter activation will not be required.

In the hours before

Special weather statement, Jul 2, 4:19 PM MDT, 48 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
419 PM MDT Fri Jul 2 2021

WYZ106-116-117-022245-
South Laramie Range WY-
Central Laramie Range and Southwest Platte County WY-
South Laramie Range Foothills WY-
419 PM MDT Fri Jul 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ALBANY...NORTHWESTERN
LARAMIE AND SOUTHWESTERN PLATTE COUNTIES UNTIL 445 PM MDT...

At 418 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Iron Mountain, or 28 miles northeast of Laramie. This
storm was nearly stationary.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of eastern Albany,
northwestern Laramie and southwestern Platte Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.

&&

LAT...LON 4159 10537 4172 10536 4176 10504 4153 10512
TIME...MOT...LOC 2218Z 283DEG 2KT 4165 10527

Hammer
Special weather statement, Jul 2, 4:59 PM MDT, 8 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
459 PM MDT Fri Jul 2 2021

WYZ102-022330-
Niobrara County WY-
459 PM MDT Fri Jul 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL NIOBRARA COUNTY
UNTIL 530 PM MDT...

At 459 PM MDT, Doppler radar was tracking a strong thunderstorm near
Manville, or 9 miles southwest of Lusk, moving east at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lusk and Manville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.

&&

LAT...LON 4263 10473 4279 10471 4283 10424 4262 10424
TIME...MOT...LOC 2259Z 274DEG 12KT 4269 10462

Hammer
Special weather statement, Jul 2, 5:07 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
507 PM MDT Fri Jul 2 2021

WYZ102-022345-
Niobrara County WY-
507 PM MDT Fri Jul 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL NIOBRARA COUNTY
UNTIL 545 PM MDT...

At 507 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Mule Creek Junction, or 30 miles west of Edgemont,
moving east at 5 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of north central
Niobrara County.

LAT...LON 4329 10452 4345 10453 4348 10427 4329 10424
TIME...MOT...LOC 2307Z 262DEG 5KT 4337 10442

Hammer

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:53 PM MDTAreal Flood AdvisoryCYSAlbany, Converse, Platte116 min
Jul 2, 4:19 PM MDTSpecial Weather StatementCYSAlbany26 min
Jul 2, 4:59 PM MDTSpecial Weather StatementCYSNiobrara31 min
Jul 2, 5:28 PM MDTSpecial Weather StatementCYSNiobrara47 min
Jul 2, 5:42 PM MDTSevere Thunderstorm WarningCYSNiobrara48 min

Nearby

Special Weather Statements in Wyoming, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.